Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

kluesyk

Members
  • Content Count

    111
  • Joined

  • Last visited

Community Reputation

0 Neutral

About kluesyk

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Jangle, I take a mix of celestone/kenalog steriod shot in my hip. I also have a history of mixed connective tissue disease(20 yrs ago...very elevated ANA and sed rate, that is now normal) and now have Hashimoto's Automimmue thyroid antibodies. I just know that I have a dramatic improvement for 2 1/2 weeks, but long term high dose steriods have side effects, so I have to weigh it out and only get the shots when I have to fly or am sick.
  2. I agree with your responses above. I was VERY active and had horses that I took care of when my POTS started. I had pregnancies, ect that I was not active and DID NOT develop POTS, then. Now if I walk 3 minutes on a treadmill(stress echo test),my heartrate is 180 and my BP is 175/110. My cardiologist said I can't keep doing that...heading to stroke city. So maybe in a small subset of patients, exercise does help. Not me. It is everything my body can do to just get me upright and walking for a short time. Wish they would take into account people like us who do not fit the box the drs always try to fit us into. I did have thyroid and adrenal failure and then finally diagnosed with POTS, so perhaps mine is a bit different, so that needs to be included in papers written also.....the fact that there ARE POTS patients that DO NOT benefit from exercise, in fact will make them worse.
  3. Steriods DO help me, but I have an autoimmune component to my problems. Have Hashimoto's and mixed connective tissue disease 20yrs ago, that dr still thinks is causing problems even tho my ANA is neg. A kenalog/celestone shot in my hip will give me not total relief, but a huge difference for about 2 1/2 weeks, then it goes back to the way it was. Unfortunately steriods have bad long term side effects, so I only use that when I have to be on, such as flying in an airplane, ect. I run around like crazy trying to get everything done in the short time I have before the muscle weakness, shaking, pain, migraines, dizziness, tachycardia and mental fogginess returns. Newest failure is my immune system....low CD4 and CD8's which will jump from around 200(CD4) to 500, 1 1/2 weeks after a steriod shot, so my dr is looking into WHY steriods lets my immune system recover. My CD counts go back to low after a few weeks. There definately is a connection in my case, just wish drs could figure it out.
  4. Congratulations on a diagnosis! I am waiting on blood tests to come back from my visit with Dr Afrin the end of July. I was very impressed with him and hope he can help me, too.
  5. I have had shingles 4x in the past two years. However my immune system is really low..CD4 counts....with no know cause. I am HIV negative, so that is not the cause. A steriod shot will raise my counts to low normal for a few weeks then they go back down, so dr thinks it is autoimmune related. Acyclovir helped stop the progression of the shingles, and it was a week after the pain started and a few days after the rash appeared when I started it, so I do think it helps. Lyrica has helped stop the long term nerve pain. The last time I broke out I had an accupuncture treatment which really helped the pain. Hope you feel better soon. Shingles are not fun.
  6. I have chronic mycoplasm p, POTS, low CD counts, and high neutrophils. I also have had shingles 4x in the past 2 years....another indication of my low immune system. My counts are getting really low so I am seeing an immunologist next week. I do think it is all related in some way....just wish I could get to the core cause.
  7. Ditto on Firewatchers experience. It was good to have a diagnosis and Dr. B was great on suggesting further care through online communications after my appointment. However I did not get a cause for the POTS, just that I have it.
  8. Issie, I take a replacement dose (30mg) of (hydrocortisone)cortisol for the adrenal failure (addison's) which I absorb better sublingually. I did not do well on prednisone (had too many side effects). My dr had me add extra medrol 2mg along with the hydrocortisone which helped for a couple of weeks then I got abdominal swelling, weight gain (all symtoms of too much). I haven't tried the transdermal. Is it a patch?
  9. It would seem to be reasonable to me....but that which the doctors do not understand they do not embrace. You will only find one willing to look outside of the acceptible box (you should fit into, which we don't) only IF they are interested in research themselves. I do believe that POTS is multi faceted in it's causes and therefore very difficult to find one solution, however when you have a dramatic improvement after a steriod shot (much more than, "Oh it made me feel better and I had more energy") then I DO feel it indicates autoimmune. I am able to talk longer without shortness of breath, can walk farther without the increase in HR and BP, can use my muscles more without the horrible shaking and pain that happens after. But I know my repreave is limited. I always go back to where I was in 2 1/2 weeks.
  10. Katybug, I too have a remarkable improvement with steriod shot but not so with oral medrol or prednisone. I had similair reactions as you with the oral steriods. I told my drs after the shot that this is the fix for the problem, but they have yet to pinpoint what it is helping. My neurologist told me at last appointment that I should donate my body to science when I die....might answer a lot of questions as my health issues are so complex. I have autoimmune thyroid and 20 yrs ago a high ANA and sed rate(mixed connective tissue disease) that went into remission after three years. At least it appeared to....the ANA went negative and sed rate normal. Still my ANA is neg today, but have amazing results with steriod shot. If I know I have to function well or fly in an airplane, I take a steriod shot. It gives me a good 2 1/2 weeks.
  11. I have a marked improvement when I receive a steriod shot in my hip of kenalog/celestone. It lasts about 2 1/2 weeks, but has overall bad long term side effects. Recently been trying low dose naltrexone to try and reset the immune system as I also have very low CD4 and CD8 counts with negative HIV. Had good results for first 2 weeks, then shingles have returned on my back. Will see Dr tomorrow to decide whether to continue.
  12. I take Lyrica at a very low dose (25mg at night) which helps with my leg muscle pain. If I take more I get too much dizziness. I did not do well with Topamax. Made me feel really weird in the head. These are only my experiences, you may react completely different. Good luck!
  13. I have low cortisol (addison's) along with low thyroid and H-POTS. My adrenal failure was picked up by an ACTH stim test. My base cortisol was only 3.9 and after given the ACTH it only went to 6.1. My ACTH levels were also low. I never had the hyperpigmentation (probably because my ACTH was so low). I currently take 35 mg of Cortef hydrocortisone as replacement. I am strange in that my potassium, sodium, magnesium and sometimes chloride go low. I can't tolerate Florinef(due to migraines) so balancing my electrolytes are difficult. Usually potassium is high in addison's but with me it has always been low. If your cortisol is that low, you definately need an ACTH stim test to determine if you have addison's. Hope you feel better soon!
  14. Yes. Without Zyrtec, Benadryl and Pepcid I get much worse. I have been taking Benadryl since 1991 and zyrtec since my fast onset unexplained appendicitis in 2004. I have unexplained angiodema like swellings since 1991 and the H1 and H2 help keep it under control. I had thyroid failure in 2006, adrenal failure in 2007 and a H-POTS diagnosis at Vanderbilt in 2011. This year my immune system has tanked with very low CD4 and CD8's. I had 20 years ago a three year episode of autoimmune mixed connective tissue disease...but now ANA is negative and sed rate is normal. A celestone/kenalong steriod shot in the hip will dramatically improve my health for two weeks....but have bad side effects long term. . I also have hyperextensive joints and have a strong family history of death by aortic dissection and aneurisms. I also had a grandmother and aunt that had swellings and unexplained pain all their lives. I DO think their has to be a core problem for SO MANY failures to happen with me. I recently reacted VERY BADLY to iodine CT contrast which I found out later is a known mast cell degranulator. I also have strange reactions to medications that most people can take. I see Dr Afrin later this month. It is a LONG trip for me so I am hoping he can help me. at this point I am very discouraged....most Drs I see only do massive testing and then don't help me....they say I am too complicated.....gee that sure doesn't help me.
  15. YES!!! I had rabies vaccine in 1964. I have always thought that it contributes to my abnormal immune responses and mention it at my Dr appts, but no one pays any attention. The vaccine that was being used then was one called "Semple rabies vaccine". We quit using this in the US and the vaccine was shipped to India where there have been lots of papers written about neurological and autoimmune disorders it can cause, some 20yrs after vaccination. I will always feel it is a big part of why I am so sick today. BUT that was all that was available at the time and it did save my life.
×
×
  • Create New...